MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electrode lot numbers with expiration dates were not provided.Qc was acceptable.On 23-feb-2024 the field service representative (fsr) found an issue with the fluid pack and replaced it.Calibration was acceptable.Samples were tested on both b221 systems and the results were acceptable.On 26-feb-2024 the fsr returned to the customer site due to an instrument error message and replaced the electrodes.Calibration and qc were acceptable.Samples were tested on both b221 systems and the results were acceptable.The customer has had no further issues.The investigation is ongoing.
 
Event or Problem Description
The initial reporter questioned the results for an unspecified number of patient samples tested on a cobas b 221 6 system.Discrepant results were provided for 2 patient samples tested for sodium (na+) and calcium (ca+).Patient 1 initial na+ result was 167.2 mmol/l.The result from a different b 221 system was 156.3 mmol/l.Patient 2 initial ca+ result was 4.06 mg/dl.The result from a different b 221 system was 4.96 mg/dl.The questionable results were not reported to the patients.
 
Additional Manufacturer Narrative
No instrument data was provided from the day of the event.Based on the information provided, the cause of the event could not be determined.The investigation did not identify a product problem.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18904160
Report Number1823260-2024-00760
Device Sequence Number7919413
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown